MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q ANTIMICROBIAL EXPANSION KITS WITH SILVERSOAKER CATHETER 5 IN (12.5 CM); CATHETERS

AVANOS MEDICAL - IRVINE ON-Q ANTIMICROBIAL EXPANSION KITS WITH SILVERSOAKER CATHETER 5 IN (12.5 CM); CATHETERS
Model Number PM020-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 20-feb-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: na, flow rate: na, procedure: spinal fusion, cathplace: na.It was reported that a patient's catheter was broken "inside" during removal.At least 5-inches of the catheter was retained inside the patient's body.The catheter was broken in two pieces as stated by the user.No additional information was provided.
 
Additional Manufacturer Narrative
One sampled device was received.The broken catheter was broken the detached distal portion of the broken catheter was not returned.The broken end appeared stretched and jagged.The root cause was no identified.All information reasonably known as of 29-apr-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc product is defective or caused serious injury.

Brand Name
ON-Q ANTIMICROBIAL EXPANSION KITS WITH SILVERSOAKER CATHETER 5 IN (12.5 CM)
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8362753
Report Number2026095-2019-00031
Device Sequence Number2035460
Product Code BSO
UDI-Device Identifier30680651449505
UDI-Public30680651449505
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM020-A
Device Catalogue Number101353500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date04/30/2019
Patient Sequence Number1
Patient Age18 YR
Patient Weight55